Thunderstorm Wind, Creek
- When
- July 2, 3:30 PM CST
- Where
- Creek County, 0.71 mi W of Bristow
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.830, -96.393
Strong thunderstorm wind blew down a large tree.
Strong to severe thunderstorms developed across central Oklahoma along and near a warm front during the early afternoon hours of July 2nd, as an upper level disturbance translated into the area from the west. The storms developed into eastern Oklahoma during the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across central Oklahoma along and near a warm front during the early afternoon hours of July 2nd, as an upper level disturbance translated into the area from the west. The storms developed into eastern Oklahoma during the late afternoon and early evening. The strongest storms produced damaging wind gusts and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 2:09 PM CST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Sun Jul 2 2017 .DISCUSSION... Thunderstorm chances will ramp up later this afternoon and into Tonight as an MCV currently across central Oklahoma moves into the eastern portions of Oklahoma. With little to no cap in place across the region, thunderstorms are expected to develop relatively easily as the MCV moves into the region. Some the storms will likely become severe with more than sufficient instability in place. strong gusty winds will be the main concern with some large hail possible as well. Locally heavy rain will also be problematic with more than an inch of rain possible in a short period of time. These storms could last into the early morning hours as they shift to the east and south across the area. Additional thunderstorms will be possible late tonight and into early Monday morning as a thunderstorm complex approaches from the west. It is possible that some locations across southeast Oklahoma could see upwards of 3 inches of rain tonight which could lead to flooding of low lying areas. Scattered showers and thunderstorms will be possible again on Monday with possibly another MCV moving across the region and in the vicinity of any residual outflow boundaries lingering across the area. It is also looking more likely that another MCS will roll out of Kansas and across eastern Oklahoma and western Arkansas late Monday night into Tuesday morning. Additional showers and thunderstorms will be possible Tuesday afternoon into Tuesday night as a mid-level shortwave moves slowly across the Central and Southern Plains. In fact, the chances of showers and thunderstorms will remain in the forecast through Thursday as the mid-level shortwave eventually shifts into the Ohio Valley. A high pressure ridge aloft will build into eastern Oklahoma and western Arkansas Friday and Saturday resulting in somewhat hotter temperatures on Friday and possibly Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 73 89 / 60 40 40 50 FSM 73 87 73 90 / 60 40 30 40 MLC 73 88 74 90 / 60 40 30 40 BVO 70 87 71 88 / 60 40 60 50 FYV 69 82 70 85 / 60 40 30 50 BYV 69 84 69 85 / 60 40 30 50 MKO 71 86 73 88 / 60 40 40 40 MIO 70 86 70 87 / 60 40 60 50 F10 72 88 73 89 / 60 40 30 50 HHW 74 90 74 91 / 60 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous Weather Outlook
National Weather Service Tulsa OK
242 PM CDT Sun Jul 2 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
242 PM CDT Sun Jul 2 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...After 3 PM.
HEAVY RAIN.
RISK...Elevated.
AREA...much of southeast Oklahoma and west central Arkansas.
ONSET...Late afternoon through tonight.
FLASH FLOOD.
RISK...Limited.
AREA...much of southeast Oklahoma and west central Arkansas.
ONSET...Late afternoon through tonight.
DISCUSSION...
Thunderstorms are expected to develop across eastern Oklahoma by mid
afternoon and increase in coverage through the late evening hours as
they progress eastward. Conditions will support a risk of severe
weather from mid afternoon through late evening with locally
damaging winds and pockets of severe hail being the primary hazards.
Locally heavy rainfall is possible across the entire region.
However, there are indications that storms could train across
portions of southeast Oklahoma and west central Arkansas this
evening and tonight, where an elevated risk of heavy rainfall and
localized flash flooding is possible. As with all thunderstorms
there is a risk of lightning, and any outdoor activities should be
mindful of lightning safety.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Monday morning with additional
development possible during the afternoon and evening hours. The
unsettled weather pattern will continue through mid week with daily
thunderstorm chances. A few strong to severe storms are possible
during this same period with locally damaging winds the most likely
hazard. Late next week the pattern transitions to lower rain chances
and hot and humid weather prevailing over the region.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT SUN JUL 2 2017
OKZ059-064-065-022130-
Pawnee OK-Okfuskee OK-Creek OK-
326 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHWESTERN PAWNEE AND
OKFUSKEE COUNTIES UNTIL 430 PM CDT...
At 325 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Orlando to 2 miles southeast of
Perkins to 2 miles northwest of Davenport to 4 miles east of Johnson
to 6 miles north of Konawa. Movement was east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Okemah...
Pawnee... Okfuskee...
Drumright... Boley...
Oilton... Depew...
Paden... Jennings...
Bearden... Slick...
Castle... Shamrock...
Maramec... Welty...
Milfay... Silver City...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 225.
Interstate 44 between mile markers 178 and 198.
Storms within this line may become severe at any time, with the most
likely hazards being quarter to half dollar size hail and wind gusts
to 60 mph. Be certain to monitor local radio stations and available
television stations for additional information and possible warnings
from the National Weather Service.
LAT...LON 3650 9703 3613 9643 3581 9622 3529 9619
3529 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3539 9654 3540 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 2025Z 268DEG 20KT 3611 9736 3594 9701 3574 9680 3540
9676 3504 9672
LacySpecial Weather Statement
National Weather Service Tulsa OK
402 PM CDT SUN JUL 2 2017
OKZ054-059-022145-
Osage OK-Pawnee OK-
402 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 445 PM CDT...
At 402 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Marland to 3 miles north of Quay.
Movement was north at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Fairfax...
Shidler... Wynona...
Jennings... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Southern Kaw Lake... Webb City...
Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3694 9675 3646 9616
3616 9660 3616 9679 3617 9682 3625 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2102Z 199DEG 32KT 3659 9719 3621 9673
LacyThe Tulsa radar (KINX), 84 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
10 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Strong thunderstorm wind blew down a large tree.
Thunderstorm wind gusts were estimated to 60 mph.
Strong thunderstorm wind blew down a large tree in midtown.
Strong thunderstorm wind snapped large tree limbs near E 33rd Street and S Peoria Avenue.
Thunderstorm wind gusts were measured to 61 mph.
Strong thunderstorm wind blew down a large tree.
Strong thunderstorm wind gusts snapped large tree limbs, and blew shingles off the roof of a home.
Portions of S Lewis Avenue were flooded between E 61st Street and E 71st Street. A car was driven into the water, where it stalled.
Thunderstorm wind gusts were measured to 80 mph, near Highway 123 and County Road 2495, west of Bartlesville.
The roadway was flooded in and around the intersection of E 41st Street and S Sheridan Road. Several cars were driven into the water, where they stalled.
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm wind gusts were estimated to near 65 mph north of Wagoner.
Portions of numerous streets were flooded in Bartlesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713062, 713063, 713064, 713065, 713066, 717037, 713067, 713068, 713069, 713070, 713071, 713072, 713073.